Key result
Tirofiban infusion during percutaneous coronary intervention induced severe, acute thrombocytopenia in two female patients with acute coronary syndrome, requiring immediate cessation and platelet transfusions.
Case Report (n=2)
Tirofiban infusion during PCI can induce rapid, severe, and potentially life-threatening immune-mediated thrombocytopenia, necessitating close monitoring of platelet counts within the first 24 hours.
Highlights risk of severe thrombocytopenia with GP IIb/IIIa antagonists; leaves open incidence and risk factors in broader populations.
In this paper, we report two cases of induced thrombocytopenia after the infusion of glycoprotein (GP) IIb/IIIa receptors antagonists, following a coronary angioplasty. The first patient is a 65-year-old woman, admitted with acute coronary syndrome requiring percutaneous angioplasty with stenting. The patient was given tirofiban + unfractionated heparin (UFH). Ten hours later, the patient revealed very severe thrombocytopenia and went into hemorrhagic shock (hematemesis and hematoma at the injection site). The patient was transfused with nine units of red blood cells (RBCs), 24 platelets pellets and 4 units of fresh frozen plasma (FFP). The second patient is a 76-year-old woman. She was admitted to hospital for acute coronary syndrome necessitating percutaneous angioplasty with stenting and a glycoprotein IIb/IIIa receptor antagonists, tirofiban + unfractionated (UFH). Four hours later, the patient presented with gingivorrhagia associated thrombocytopenia. She received six platelet pellets transfusion with well clinical and biological improvement. These two observations raise the significance of a close monitoring of platelet count after the initiation of GP IIb/IIIa antagonists infusion, which are sometimes responsible for life-threatening adverse events.
No takes yet. Share an insight, caveat, or question.
Abdeladim et al. (2021) conducted a case report in Acute coronary syndrome (n=2). Tirofiban was evaluated on Thrombocytopenia. Tirofiban infusion during percutaneous coronary intervention induced severe, acute thrombocytopenia in two female patients with acute coronary syndrome, requiring immediate cessation and platelet transfusions.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: